Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Had constant cough. Given Amoxicillin for ear infection and BP medicine. What causes inability to speak and eat?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 5709 Questions
My 30 yr. old son has had a constant cough for several days. He went to a clinic, was told he has a mild inner ear infection and was given Amoxicillin and Blood pressure medication even though his bp was fine. Today, he can hardly speak or eat. Could this be asthma or allergies? He also has a basement bedroom. I'm concerned about possible mold also playing a part in this constant cough. What is your opinion?
Posted Fri, 13 Dec 2013 in General Health
Answered by Dr. Dadapeer K 1 hour later
Brief Answer: Allergy and infection both are possible. Detailed Answer: Hello, Welcome to health care magic It seems from the history that your 30 year old son is having constant cough for several days. He also had asthma for which he was on treatment for a short time. The causes for chronic cough can be Low grade respiratory tract infection Allergies Drug induced cough for drugs like ACE inhibitors used for control of blood pressure Since he has basement bedroom with probably damp environment it is possible to have allergy as a trigering cause for his chronic cough. But since he is already having middle ear infection it seems the involvement of the upper respiratory tract along with middle ear leading to acute laryngitis or pharyngitis is the probable cause for him to not able to speak or eat today. Hence I advice you to continue antibiotics as prescribed by your doctor and probably he requires anti allergic medications in together with antibiotics. Hope I have answered your query. Thank you
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor